Jump to content

Info- women on birth control and Lamictal


Recommended Posts

I always thought the conversion rate of lamictal in your system while taking the pill was half, so making lamictal's dose half of what it effectively is in your body. so my 500mg would be like 250mg.

it turns out that the rate is 40%, just so we can figure out how much lamictal we're actually taking.

Link to comment
Share on other sites

  • 2 weeks later...

I was on Femodene (sp*) B/C when I was iwth my ex (which was kinda pointless as we never had sex!!) anways was only just starting Lamictal when that relationship ended, now on 200mg Lamictal but often take 225mg as I take 25mg if I start to feel like im going high or low and it brings me back level, almost like a prn dose which is odd. Pdoc doesn't seem to mind.

Link to comment
Share on other sites

Loon, I just started the same pill as you about 3 weeks ago and am titrating on Lamictal, at 100 mg so far and it's helping me. I don't really think I will need to go higher than 200 mg. The progesterone only bc pill does not seem to be lessening the antidepressant effect of the Lamictal.

Link to comment
Share on other sites

my question to my pdoc was if it was the estrogen in the pills that caused us to need more lamictal, or if it was just being on b/c in general and had nothing to do with the estrogen. he claimed that i'd still need more lamictal, so that's why i'm on such a high dose.

my uncle, a pharmacist with a lot of experience, claims that i don't need to take the extra lamictal anymore because of the estrogen factor.

a quick check on aidsmeds.com's med checker shows that it is possible for the estrogen factor to come into play with lamictal, necessitating a higher dose, however doesn't say anything about lack of estrogen. they didn't have my particular pill in their library, so i had to pick one that i've previously been on that contrained estrogen and go from there. they cautioned of lamictal at too-high of levels, resulting in side effects and toxic blood levels.

i think the way to solve this mystery, as no one seems to know, is to just get my blood lamictal levels checked and see what's going on. heck, they should check all my blood med levels to make sure they're right. i've never had my levels checked, except for lithium.

Link to comment
Share on other sites

i just looked it up in the PI, and it says clearly that it is the estrogen responsible, and that during the pill-free weels in a woman's cycle, her concentrations go up and she may experience adverse reactions. this points to me taking way too much lamictal. i'm going to have to show this to my pdoc so he knows and we can lower my dose without harming me. i don't think i can just drop from 500mg to 200mg or 250mg and not have seizures or something terrible like that.

the lamictal is probably responsible for all these weird pains i've been having. i suspected it, but wasn't sure. my uncle always seems to know more than my pdoc, it is kinda sad.

i go to a free community health clinic. i've always wondered about the quality of the staff there. i mean, my tdoc is great, and i love my pnurse and kinda dislike my pdoc, but hey, it's free. now i'm really wondering if i shouldn't just pay up my past-due (very past due) bill with my former pdoc and go back to him. he really knew his stuff. he was the best pdoc i've ever had. i don't know if he accepts medicaid, or if i'd have to pay above what medicaid will pay, but at least it would be something. i'm going to look into it and see if i can go back once i settle my account that is in collections. you never know- they may be forgiving to crazy people!

Link to comment
Share on other sites

yeah, according to the PI on page 42 it will not interfere with lamictal because it does not contain estrogen. so, i can take a regular dose of it.

i just don't know how to tell my pnurse+pdoc that they were wrong, besides just, hey, look what i found! we can lower my dose!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...